Wednesday, 21 April 2010

Le Knee, Part Trois Or Quatre, I Can't Remember

So after seeing the knee specialist and doing a month of intensive anti-inflammatories, with no reduction in swelling or stiffness (of my knee, you cheeky monkeys) went back yesterday.

He says we're going to give you a little help. So he got his intern to get out a big honking needle and suck out three vials of....vile fluid from my knee.

[Admission; picture below not really me, but same situation. Minus the protective clothing and sterilized rubber gloves.]

But he just hauled away on this syringe and sucked out those three vials of this sticky yellow fluid. That is one weird feeling.

When the surgeon came back to check, he waved one of them in my face and said "No one can say you're not sweet as honey". Barf.

Then they reversed the process and gave me a steroid shot. Right into the old knee cavity. And you know what, that felt pretty weird, too.

As I got up off the examination bed and hobbled towards the door, the surgeon, who was now on to his next victim, yelled out at me, "Where do you think you're going like that? Are you in pain?"

I said I was just being careful, favouring it a bit.

He said "Walk normal."

So it wasn't too bad. I yelled out, hands raised, "I'm cured! I'm cured!"

I said, "I guess that limping wouldn't have been the best advertizing."

He replied, "You would have cleared my waiting room in a flash."

So we both laughed. Well....I did. He nodded, but in a more side to side way.

Anyway, one day later, this steroid thing.....is fantastic! I haven't felt this good in ten years. I think some of the goodness must have leaked from the knee area and fixed all my other aches and pains.

No wonder these baseball players were popping these steroids like candy.

So in retirement, I've now decided that rather than just drink beer, I'm going to train to do some doctoring. Well, injecting to be more precise.

Stay tuned for Part Cinq.

8 comments:

Rob Greenfield said...

when will you be due for another "hit?"

Anonymous said...

I can read the headline now ..."Seniors on horse steroids causing havoc at the old age home!" Run Ben Run...

Gord Tripe said...

Remember - steroids shrink your testicles and cause unwanted hair growth and mood swings. Believe me, the rest of us will only notice the hair growth.

northerndreamer said...

Let me know when the effects start to wear off. My doc wanted to give me the same thing but warned that the benefits decrease with each subsequent injection. I'm trying to put off the first one.

Urban Cowboy said...

Oh you guys are so funny. Don't be making fun of a disabled senior. Who will kick your a$$!!!

Urban Cowboy said...

P.S. Got the bad news yesterday that the magic only lasts about three weeks.

And they don't like to give you multiple shots because you think you are a superstar again and really wreck your knee.

Christan said...

You'd also want to be careful because steroids have been known to eat away at the insides of your hips,or so mom and myself were told when I got tossed onto them,and that eventually leads to the hips caving in on themselves,so...yeah.Not so much a good long term sort of idea,eh.Of course,I also have a plethera of shit wrong with,well...everything,really.*snicker*
- Christan

Urban Cowboy said...

Chris, you are the expert here, so I will heed your warnings. Unfortunately......